Alert archive / Missouri / Flash Flood Warnings in 2008

Flash Flood Warning 63, NWS Springfield, MO

May 7, 200828 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this flash flood warning at May 7, 2008, 9:38 PM CDT for 28 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 8 hr. 20 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2008, 9:38 PM CDT (02:38 UTC)
Expired
May 8, 2008, 6:00 AM CDT
In force
8 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None
All 31 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 64 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 9:44 PM CDTHEAVY RAIN 3.082 S Joplin, MOTHREE AND EIGHT HUNDREDTHS OF AN INCH OF RAINFALL HAS FALLEN IN SOUTH JOPLIN SINCE 12 AM THIS MORNING. ONE AND THREE QUARTERS OF AN INCH OF THIS HAS FALLEN IN THE LAST HOUR.
May 7, 10:30 PM CDTFLASH FLOOD2 Ese Mindenmines, MOSTATE ROUTE M IS CLOSED BETWEEN US 160 AND TWO MILES NORTH OF MO 126 DUE TO FLASH FLOODING.
May 7, 10:30 PM CDTFLASH FLOOD4 Ese Arcadia, MOSTATE ROUTE K IS CLOSED NEAR STATE ROUTE V IN THE VICINITY OF DRY BRANCH CREEK.
May 7, 10:30 PM CDTFLASH FLOOD4 Ese Arcadia, MOSTATE ROUTE V CLOSED AT ROUTE K DUE TO FLOODING.
May 7, 10:30 PM CDTFLASH FLOOD4 Nw Buffalo, MOSTATE ROUTE C IS CLOSED DUE TO FLOODING RAINS TWO MILES WEST OF HIGHWAY 65.
May 7, 10:30 PM CDTFLASH FLOODJoplin, MOMURPHY ROAD AND MAIN STREET IN JOPLIN IS REPORTED TO BE FLOODED.
May 8, 1:29 AM CDTHEAVY RAIN 1.712 N Vichy, MO1.71 INCHES OF RAINFALL FELL AT THE VICHY ROLLA AIRPORT ON WEDNESDAY.
May 8, 1:29 AM CDTHEAVY RAIN 5.717 N Joplin, MO5.71 INCHES OF RAINFALL MEASURE AT JOPLIN REGIONAL AIRPORT ON WEDNESDAY. 4.64 INCHES OF THIS RAIN FELL WEDNESDAY EVENING.
May 8, 1:35 AM CDTFLASH FLOODPittsburg, KS3.63 INCHES OF RAINFALL MEASURED ON WEDNESDAY. LINCOLN PARK IN THE NORTHWEST PART OF PITTSBURG IS PARTIALLY FLOODED.
May 8, 3:40 AM CDTFLASH FLOODMccune, KSWATER RESCUE UNDERWAY ON 510 BETWEEN 70TH AND 90TH STREETS. TWO PERSONS STRANDED ON THEIR CAR ROOF TOP.
May 8, 3:40 AM CDTFLASH FLOODPittsburg, KSTRAILER PARK NEAR QUINCY AND LONESTAR STREETS IS BEGINNING TO FLOOD WITH ONE ROW OF TRAILERS INUNDATED WITH WATER. NUMEROUS ROADS COUNTY WIDE REMAIN FLOODED.
May 8, 5:00 AM CDTFLASH FLOOD2 N Stotts City, MOSTATE ROUTE 97 NEAR THE SPRING RIVER IS CLOSED DUE TO FLOODING.
May 8, 5:15 AM CDTFLASH FLOOD5 Ene Seneca, MOLOW WATER CROSSING ON STATE HIGHWAY CC IS CLOSED BETWEEN ROUTE K AND US 60 DUE TO FLOODING.
May 8, 5:15 AM CDTHEAVY RAIN 2.5Morrisville, MO
May 8, 5:15 AM CDTHEAVY RAIN 4.5Lebanon, MO
May 8, 5:30 AM CDTFLASH FLOOD2 N Cross Timbers, MOROAD 34 IS UNDER RUNNING WATER.
May 8, 5:30 AM CDTFLASH FLOODJoplin, MOSEVERAL WATER RESCUES FROM VEHICLES AS WELL AS THREE HOUSE RESCUES IN THE JOPLIN AREA.
May 8, 5:30 AM CDTFLASH FLOODPittsburg, KSTWO WATER RESCUES FROM VEHICLES IN CRAWFORD COUNTY...ONE TOOK PLACE IN PITTSBURG AND THE OTHER WAS AT 530TH ROAD JUST OFF OF HIGHWAY 69.
May 8, 5:30 AM CDTFLASH FLOODWebb City, MOTHIRTY HOUSES IN THE WEBB CITY AREA EXPERIENCED FLOOD DAMAGE. MOST DAMAGE WAS MINOR BUT ONE HOME RECEIVED MAJOR FLOOD DAMAGE. ANOTHER HOME HAD A SINKHOLE OPEN UP UNDER THE FOUNDATION. ONE BRIDGE WAS WASHED OUT AND 300 TO 400 FEET OF ROAD SURFACE WAS COMPLETELY
May 8, 6:00 AM CDTFLASH FLOOD7 S Marshfield, MOCOUNTY ROADS FLOODED OVERNIGHT SOUTH OF MARSHFIELD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this flash flood warning; the first came 52 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 080254
FFWSGF
KSC011-021-037-MOC009-011-015-029-039-043-057-059-065-077-085-097-
105-109-119-125-131-141-145-161-167-169-185-209-215-217-225-229-
081100-
/O.NEW.KSGF.FF.W.0063.080508T0238Z-080508T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
938 PM CDT WED MAY 7 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BARRY COUNTY IN SOUTHWEST MISSOURI...
  BARTON COUNTY IN SOUTHWEST MISSOURI...
  BENTON COUNTY IN CENTRAL MISSOURI...
  BOURBON COUNTY IN SOUTHEAST KANSAS...
  CAMDEN COUNTY IN CENTRAL MISSOURI...
  CEDAR COUNTY IN SOUTHWEST MISSOURI...
  CHEROKEE COUNTY IN SOUTHEAST KANSAS...
  CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
  CRAWFORD COUNTY IN SOUTHEAST KANSAS...
  DADE COUNTY IN SOUTHWEST MISSOURI...
  DALLAS COUNTY IN SOUTHWEST MISSOURI...
  DENT COUNTY IN SOUTH CENTRAL MISSOURI...
  GREENE COUNTY IN SOUTHWEST MISSOURI...
  HICKORY COUNTY IN CENTRAL MISSOURI...
  JASPER COUNTY IN SOUTHWEST MISSOURI...
  LACLEDE COUNTY IN SOUTHWEST MISSOURI...
  LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
  MARIES COUNTY IN CENTRAL MISSOURI...
  MCDONALD COUNTY IN SOUTHWEST MISSOURI...
  MILLER COUNTY IN CENTRAL MISSOURI...
  MORGAN COUNTY IN CENTRAL MISSOURI...
  NEWTON COUNTY IN SOUTHWEST MISSOURI...
  NORTHERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
  NORTHERN WRIGHT COUNTY IN SOUTHWEST MISSOURI...
  PHELPS COUNTY IN EAST CENTRAL MISSOURI...
  POLK COUNTY IN SOUTHWEST MISSOURI...
  PULASKI COUNTY IN CENTRAL MISSOURI...
  ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
  STONE COUNTY IN SOUTHWEST MISSOURI...
  VERNON COUNTY IN WEST CENTRAL MISSOURI...
  WEBSTER COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 600 AM CDT THURSDAY.

* AT 938 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A DEVELOPING AREA OF VERY HEAVY RAINFALL OVER EXTREME SOUTHEAST    
  KANSAS AND PARTS OF SOUTHWEST MISSOURI AS LOW PRESSURE OVER        
  OKLAHOMA MOVES NORTHEAST INTO MISSOURI. REPORTS FROM SPOTTERS AND  
  RADAR DATA INDICATE THAT HOURLY RAINFALL RATES OF NEARLY TWO       
  INCHES ARE OCCURRING OVER THE BAXTER SPRINGS AND JOPLIN AREAS.     
  ADDITIONAL HEAVY RAINFALL IS EXPECTED TO SPREAD EAST AND           
  NORTHEAST INTO THE MISSOURI OZARKS OVERNIGHT. 

* AREAS FROM BAXTER SPRINGS AND COLUMBUS KANSAS EAST INTO THE        
  JOPLIN...NEOSHO...AND MOUNT VERNON AREAS WILL SEE POTENTIALLY      
  SERIOUS FLOODING THIS EVENING INTO THE OVERNIGHT HOURS. OTHER      
  AREAS OF FLOODING WILL DEVELOP OVER THE MISSOURI OZARKS            
  OVERNIGHT...OR ONGOING FLOODING WILL WORSEN AS HEAVY RAINFALL      
  SHIFTS EAST.

AREAS IN AND AROUND JOPLIN AND BAXTER SPRINGS ARE EXPERIENCING 
FLOODING AT THIS TIME. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

LAT...LON 3803 9507 3804 9408 3821 9405 3821 9351
      3852 9352 3851 9309 3869 9306 3869 9287
      3844 9263 3834 9240 3828 9165 3780 9153
      3770 9117 3759 9132 3707 9290 3681 9332
      3650 9359 3649 9461 3699 9462 3700 9508

$$


DSA
2 follow-up statements
000 
WGUS73 KSGF 080539
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1235 AM CDT THU MAY 8 2008

MOC009-043-209-215-225-229-080545-
/O.CAN.KSGF.FF.W.0063.000000T0000Z-080508T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT MO-WEBSTER MO-TEXAS MO-STONE MO-CHRISTIAN MO-BARRY MO-
1235 AM CDT THU MAY 8 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BARRY...
CHRISTIAN...NORTHERN TEXAS...NORTHERN WRIGHT...STONE AND WEBSTER
COUNTIES...

RAINFALL AND EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED 
AREA. STREAMS AND CREEKS IN THE WARNED AREA ARE BEGINNING TO 
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN 
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3649 9461 3699 9462 3700 9508 3803 9507
      3804 9408 3821 9405 3821 9351 3852 9352
      3851 9309 3869 9306 3834 9240 3828 9165
      3780 9153 3770 9118 3759 9132 3749 9307
      3728 9308 3699 9363 3693 9407 3649 9410
TIME...MOT...LOC 0535Z 180DEG 0KT 3780 9320

$$

KSC011-021-037-MOC011-015-029-039-057-059-065-077-085-097-105-109-
119-125-131-141-145-161-167-169-185-217-081100-
/O.CON.KSGF.FF.W.0063.000000T0000Z-080508T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-CRAWFORD KS-CHEROKEE KS-LAWRENCE MO-JASPER MO-GREENE MO-
DADE MO-BARTON MO-POLK MO-LACLEDE MO-CEDAR MO-DALLAS MO-PULASKI MO-
VERNON MO-HICKORY MO-PHELPS MO-ST. CLAIR MO-CAMDEN MO-MARIES MO-
MILLER MO-DENT MO-BENTON MO-MORGAN MO-NEWTON MO-MCDONALD MO-
1235 AM CDT THU MAY 8 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR 
EXTREME SOUTHEAST KANSAS AND PORTIONS OF THE MISSOURI OZARKS ROUGHLY 
ALONG AND NORTHWEST OF THE INTERSTATE 44 CORRIDOR...

AT 1229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATES 
AND LOCAL SPOTTER REPORTS INDICATE THAT AS MUCH AS FOUR INCHES OF 
RAIN HAS FALLEN IN PORTIONS OF JASPER AND NEWTON COUNTIES OVER THE 
PAST FEW HOURS. ELSEWHERE...RAINFALL ACCUMULATIONS BETWEEN ONE HALF 
INCH AND ONE AND ONE HALF INCHES HAVE BEEN COMMON SINCE 1000 PM. 
RAINFALL WILL CONTINUE ACROSS THE WARNED AREA TONIGHT...GRADUALLY 
TAPERING OFF TOWARDS SUNRISE. AN ADDITIONAL INCH OF RAINFALL IS 
POSSIBLE.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
ARMA...BAXTER SPRINGS...BOLIVAR...BUFFALO...CAMDENTON...CARONA...
CARTHAGE...CHEROKEE...COLUMBUS...EL DORADO SPRINGS...ELDON... 
ENGLEVALE...FORT LEONARD WOOD...FORT SCOTT AND FRONTENAC.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

LAT...LON 3649 9461 3699 9462 3700 9508 3803 9507
      3804 9408 3821 9405 3821 9351 3852 9352
      3851 9309 3869 9306 3834 9240 3828 9165
      3780 9153 3770 9118 3759 9132 3749 9307
      3728 9308 3699 9363 3693 9407 3649 9410
TIME...MOT...LOC 0535Z 180DEG 0KT 3780 9320

$$

GAGAN
000 
WGUS73 KSGF 081057
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
555 AM CDT THU MAY 8 2008

KSC011-021-037-MOC011-015-029-039-057-059-065-077-085-097-105-109-
119-125-131-141-145-161-167-169-185-217-081105-
/O.EXP.KSGF.FF.W.0063.000000T0000Z-080508T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-CRAWFORD KS-CHEROKEE KS-LAWRENCE MO-JASPER MO-GREENE MO-
DADE MO-BARTON MO-POLK MO-LACLEDE MO-CEDAR MO-DALLAS MO-PULASKI MO-
VERNON MO-HICKORY MO-PHELPS MO-ST. CLAIR MO-CAMDEN MO-MARIES MO-
MILLER MO-DENT MO-BENTON MO-MORGAN MO-NEWTON MO-MCDONALD MO-
555 AM CDT THU MAY 8 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 AM CDT FOR BARTON...
BENTON...BOURBON...CAMDEN...CEDAR...CHEROKEE...CRAWFORD...DADE...
DALLAS...GREENE...HICKORY...JASPER...LACLEDE...LAWRENCE...MARIES...
MCDONALD...MILLER...MORGAN...NEWTON...NORTHERN DENT...PHELPS...
POLK...PULASKI...ST. CLAIR AND VERNON COUNTIES...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. 
ALTHOUGH ADDITIONAL WATER LEVEL RISES ARE NOT EXPECTED...FLOODING OF 
SOME SMALL STREAMS AND LOW WATER CROSSINGS WILL CONTINUE TODAY. 

AN AREAL FLOOD WARNING HAS REPLACED THE FLASH FLOOD WARNING 
PREVIOUSLY IN EFFECT.

IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 3649 9461 3699 9462 3700 9508 3803 9507
      3804 9408 3821 9405 3821 9351 3852 9352
      3851 9309 3869 9306 3834 9240 3828 9165
      3780 9153 3770 9118 3759 9132 3749 9307
      3728 9308 3699 9363 3693 9407 3649 9410
TIME...MOT...LOC 1055Z 180DEG 0KT 3780 9320

$$

FOSTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 7, 7:01 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, May 7, 7:01 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
701 PM CDT WED MAY 7 2008

...UPDATE TO AVIATION...

.DISCUSSION...

LARGE SCALE SYNOPTIC LIFT ASSOCIATED WITH STRONG STORM SYSTEM
ROTATING OVER SOUTHWEST OKLAHOMA CONTINUES TO INTERACT WITH DEEP
MOISTURE AND HAS GENERATED WIDESPREAD HEAVY RAINFALL OVER MUCH OF
OUR FORECAST AREA THIS MORNING AND AFTERNOON. THE HEAVIEST RAIN SO
FAR TODAY HAS BEEN FOCUSED ALONG THE 850 MB BOUNDARY EXTENDING
ACROSS CENTRAL MO INTO SOUTHEAST KANSAS. RAINFALL ACCUMULATIONS OF
ONE TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS HAVE ALREADY BEEN
REPORTED IN THESE AREAS...WITH ADDITIONAL STORMS CONTINUING TO
DEVELOP OVER NORTHEAST OKLAHOMA AND PROPAGATING NORTHEAST TOWARD
SOUTHWEST MO.

MAIN CONCERN WILL BE WITH RAINFALL POTENTIAL TONIGHT. BASED ON
CURRENT RADAR AND SATELLITE TRENDS AS WELL AS MODEL/HPC QPF...WILL
BE CARRYING HIGH PRECIP CHANCES THROUGH THE EVENING AND INTO THE
OVERNIGHT HOURS AS UPPER LOW TRACKS NORTHEAST TOWARD SOUTHERN AND
EASTERN MO. COULD POTENTIALLY SEE OVER 4 INCHES OF PRECIP ALONG
AND NORTH OF INTERSTATE 44 WITH WIDESPREAD ONE TO THREE INCHES
OVER THE REST OF THE AREA. THUS WILL BE CONTINUING THE FLASH FLOOD
WATCH THROUGH TONIGHT AND INTO THURSDAY MORNING OVER THE ENTIRE
FORECAST AREA.

ONCE THE UPPER LOW LIFTS NORTHEAST OF THE OZARKS THURSDAY
AFTERNOON AND SURFACE LOW SHIFTS INTO SOUTHEAST MO...WILL CONTINUE TO
TAPER POPS FROM WEST TO EAST WITH SHORTWAVE RIDGE BRIEFLY BUILDING
INTO THE AREA.

PROGRESSIVE UPPER LEVEL PATTERN WILL QUICKLY USHER IN ANOTHER
UPPER LEVEL TROUGH CURRENTLY OVER NORTHERN CALIFORNIA INTO THE
OZARKS ON FRIDAY. STILL NOT SEEING NEARLY AS MUCH MOISTURE
INTERACTING WITH THIS DISTURBANCE. HOWEVER WILL CONTINUE 20-30
PERCENT PRECIP CHANCES.

NEXT UPPER TROUGH AND ASSOCIATED SURFACE TROUGH ARE EXPECTED TO MOVE
INTO THE CENTRAL U.S. ON SATURDAY AND SUNDAY. MOISTURE RETURN
LOOKS A LITTLE BETTER WITH THIS SYSTEM...HOWEVER EXPECT MOST OF
THE PRECIP TO HOLD OFF UNTIL SATURDAY AFTERNOON.

WE SHOULD SEE ANOTHER BREAK IN PRECIP CHANCES ON MONDAY...BEFORE
A LARGE TROUGH DEEPENS OVER THE CENTRAL AND EASTERN U.S. IN
RESPONSE TO BUILDING RIDGE ALONG THE PACIFIC COAST. THE GFS AND
ECMWF ARE IN FAIR AGREEMENT WITH THE DEEPENING TROUGH SO WILL
EXPECT COOLER AND WETTER THAN NORMAL CONDITIONS THROUGH LATE NEXT WEEK.

TERRY

&&

.AVIATION...

FOR THE 0000 UTC TAFS...LOW PRESSURE WILL MOVE NORTHEAST THROUGH
SOUTHERN MO TONIGHT. PERIOD OF SHOWERS AND EMBEDDED THUNDERSTORMS
WITH MVFR CEILINGS AND MVFR OCCASIONALLY IFR VISIBILITY IN HEAVIER
RAIN WILL CONTINUE THIS EVENING. AS THE LOW MOVES AWAY FROM THE
REGION...EXPECT PRECIPITATION TO GRADUALLY TAPER OFF TO LIGHT
RAIN/DRIZZLE OVERNIGHT WITH LOWER CEILINGS MVFR AND POSSIBLY IFR
CEILINGS. EXPECT THE MVFR CEILINGS TO PERSIST FOR MUCH OF THE DAY
THU...GRADUALLY SCATTERING OUT OVER WESTERN MO DURING THE
AFTERNOON. DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR KSZ073-097-101.

&&
Hazardous weather outlook, May 7, 8:11 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
811 PM CDT WED MAY 7 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
811 PM CDT WED MAY 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

LOW PRESSURE MOVING FROM OKLAHOMA INTO SOUTHERN MISSOURI TONIGHT
WILL PRODUCE AREAS OF HEAVY RAINFALL WITH EMBEDDED THUNDERSTORMS.
THE HEAVIEST RAINFALL IS EXPECTED ALONG AND NORTH OF A LINE FROM
CASSVILLE TO ROLLA WHERE AN ADDITIONAL ONE TO TWO INCHES OF
RAINFALL WILL BE POSSIBLE. AREAS OF FLOODING WILL BE LIKELY IN
THESE AREAS....ESPECIALLY NORTH OF INTERSTATE 44 WHERE VERY HEAVY
RAINFALL HAS ALREADY RECENTLY OCCURRED EARLY ON WEDNESDAY.

STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE THIS EVENING
OVER FAR SOUTHWEST MISSOURI AND POSSIBLY INTO PARTS OF EXTREME
SOUTHEAST KANSAS AS A LINE OF STORMS OVER OKLAHOMA AND ARKANSAS CONTINUES
TO LIFT NORTHEAST. STRAIGHT LINE WIND GUSTS OF 60 MPH WILL BE
POSSIBLE...MAINLY SOUTHWEST OF A PITTSBURG KANSAS TO GAINESVILLE
LINE. A BRIEF TORNADO TOUCHDOWN EMBEDDED WITHIN THE LINE OF STORMS
CANNOT BE RULED OUT THIS EVENING.

THE THREAT FOR SEVERE STORMS WILL SHIFT EAST INTO SOUTH CENTRAL
MISSOURI OVERNIGHT AS THE LOW PRESSURE CENTER MOVES THROUGH
SOUTHERN MISSOURI...MAINLY ALONG AND SOUTH OF MISSOURI HIGHWAY 60.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FLOODING OF SMALL STREAMS...LOW WATER CROSSINGS...AND RIVERS MAY
BE ONGOING THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE LATE THURSDAY NIGHT THROUGH
SUNDAY. A FEW OF THESE STORMS MAY BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT OVER PARTS OF SOUTHEAST
KANSAS INTO SOUTHERN MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

In the hours before

Local storm report, May 7, 3:42 PM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
342 PM CDT WED MAY 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      SHELDON                 37.66N 94.29W
05/07/2008                   VERNON             MO   LAW ENFORCEMENT

            NUMEROUS SECONDARY ROADS ARE REPORTED FLOODED AND
            IMPASSABLE DUE TO EXCESSIVE RAINFALL. SINCE THIS
            MORNING...SHELDON MEASURED 3.00 INCHES OF RAINFALL.
            BRONAUGH REPORTED 4.00 INCHES.

&&

JLT
Local storm report, May 7, 4:22 PM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
422 PM CDT WED MAY 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     FLASH FLOOD      4 NW BUFFALO            37.69N 93.14W
05/07/2008                   DALLAS             MO   DEPT OF HIGHWAYS

            STATE HIGHWAY C NORTHWEST OF BUFFALO CLOSED DUE TO
            FLOODING.

&&

KARDELL
Local storm report, May 7, 4:36 PM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
436 PM CDT WED MAY 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     FLASH FLOOD      2 WNW ASBURY            37.28N 94.63W
05/07/2008                   CHEROKEE           KS   EMERGENCY MNGR

            WATER RECUE IN PROGRESS AT THE INTERSECTION OF 110TH ST.
            AND SCAMMON RD.

&&

KARDELL
Local storm report, May 7, 9:00 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
900 PM CDT WED MAY 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     FLASH FLOOD      BAXTER SPRINGS          37.02N 94.74W
05/07/2008                   CHEROKEE           KS   TRAINED SPOTTER

            1 FT OF WATER FLOODING THE INTERSECTION OF MAIN ST. AND
            16TH ST.

&&

KARDELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 9:06 PM CDTRiver Flood WarningSGFPhelps6 hr
May 8, 5:50 AM CDTAreal Flood WarningSGFBarton, Camden, Cedar, Christian, Dade, Dallas and 16 more12 hr
May 8, 8:43 AM CDTAreal Flood WarningSGFBarry, Stone9 hr
May 8, 5:35 PM CDTAreal Flood AdvisorySGFDallas18 hr
May 8, 5:52 PM CDTAreal Flood WarningSGFBarry, Barton, Jasper, Lawrence, McDonald, Newton18 hr

Nearby

Flash Flood Warnings in Missouri, 2008Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.